Hello. I've had migraine headaches for 15 years that have progressively gotten worse over the years especially in the past 4-5 years. Not only do my migraines last for several days, I now have neurological symptoms as well. I have an appointment to see a new neurologist on the 21st, but on Monday I'm going to call and see if I can be seen sooner. My mom directed me to this website and I decided to join and post my symptoms here and see if anyone here has experienced anything similar or may know anyone that has.
When I was about 25, I began feeling numbness and tingling in my left arm and on the left side of my face and in my tongue and on the left side of my body in general. My left foot burned and my ankle would feel tight at times so I made appointments to see a Neurologist and a Cardiologist and was told that everything looked great and that nothing was wrong. The neurologist did both a MRI on my head and my lower back. She gave me either Midrin or Fiorinal to take for my migraines which didn’t help at all.
By this time, my migraines were lasting 4-5 days at a time. The pain would start on one side and hurt for about 2 days then move to the other side of my head for the rest of the duration of the headache. Eventually, I went to see someone at a local doc in the box and was just given narcotics for my migraines (I’m now allergic to codeine).
My migraines have gotten progressively worse over the last few years. They now last up to several days at a time. My symptoms range from moderate to severe pain, nausea, vomiting, disorientation, sweating, trembling, sweats, loose stools, dizziness, sensitivity to light and sound, vision problems, and seeing “dots” or “flashes of lights”.
My main concern right now is aside from the severe migraines, I get dizzy, disoriented, unbalanced and I have vision problems. I go into these blank stares at times. I'm aware that I'm doing it, yet I can't stop myself from doing it, I just stare straight ahead for a short period of time, usually less than a minute. Sometimes when I’m walking, I feel like I’ve stepped into a hole. I also get a dizzy sensation from loud noises. It's happened when I'm talking on the phone, or itching the inside of my left ear. I drop things a lot lately. My vision is very bad, particularly in my left eye. The vision in that eye is “jumpy” at times. I’ve had eye exams and other than my -1.25 vision in both eyes, my eyesight is fine. I’ve also experienced dimness and blurriness in both eyes at times. I’ve had burning and tingling and sharp pains in my head that will last anywhere from several seconds to a few minutes. I see flashing dots when I sneeze or cough, sometimes without sneezing or coughing. I’ve also had problems when typing. I misspell words a lot more and make many more mistakes than I used to. I’m more forgetful of things as well. I find it difficult to find the right words when speaking lately as well. I also get some of these symptoms with my migraines; they’re just a little bit worse.
All of this has me very concerned. My current PCP is the first doctor that actually wanted to put me on a migraine preventative instead of narcotics. He currently has me on Topamax 100 mg each night (I’m lowering it back down to 75 mg due to the side effects like burning and tingling in my hands and feet and not being able to think of words when trying to speak) and Relpax. I get 9 tablets of Relpax each month and unfortunately I ALWAYS take the entire box of Relpax every single month.
In the past I have tried Imitrex, Frova, Maxalt, Midrin, Fiorinal, Naproxen, narcotics and OTC medications for my migraines. The Relpax does help, but I should not have to use the entire prescription every single month.
My mother wondered if I might have a B12 deficiency. I don't believe I've ever been checked for that.
Has anyone here ever experienced anything similar to this? ANY feedback would be helpful and appreciated. TIA!
Know the five types of psoriasis and how to spot flares.
Newer diabetes treatments can suppress appetite and aid weight loss.
Try these tips to get your salivary glands back into action.
Constipation is a common side effect of opioid and narcotic pain medicines.
Is it sensitive skin or something else?